Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 6, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 26, 2016, 4:12 PM EDT for 5 counties in West Virginia; Meigs County, Ohio. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 4:12 PM EDT (20:12 UTC)
- Expired
- Apr 26, 2016, 4:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Meigs County, OH, Calhoun County, WV, Jackson County, WV, Roane County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 69 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 4:20 PM EDT | HAIL 0.88 | 2 Nne Sandyville, WV | HEAVY RAIN WITH SOME HAIL ACCU |
| Apr 26, 4:35 PM EDT | HAIL 0.88 | Leroy, WV | |
| Apr 26, 4:37 PM EDT | HAIL 0.7 | 1 Se Leroy, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 339 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
622
WUUS51 KRLX 262012
SVRRLX
OHC105-WVC013-035-087-105-107-262045-
/O.NEW.KRLX.SV.W.0006.160426T2012Z-160426T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
412 PM EDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MEIGS COUNTY IN SOUTHEASTERN OHIO...
NORTHERN JACKSON COUNTY IN NORTHWESTERN WEST VIRGINIA...
SOUTHERN WIRT COUNTY IN NORTHWESTERN WEST VIRGINIA...
NORTHWESTERN CALHOUN COUNTY IN NORTH CENTRAL WEST VIRGINIA...
NORTHWESTERN ROANE COUNTY IN CENTRAL WEST VIRGINIA...
SOUTHWESTERN WOOD COUNTY IN NORTHWESTERN WEST VIRGINIA...
* UNTIL 445 PM EDT
* AT 411 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER RAVENSWOOD...
OR 8 MILES SOUTH OF FORKED RUN STATE PARK...MOVING SOUTHEAST AT 30
MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPENCER...RAVENSWOOD...SANDYVILLE...REEDY...PEEWEE...CRESTON...
ANNAMORIAH...LUCILLE...PORTLAND AND LEROY.
THIS INCLUDES INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 142
AND 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3893 8188 3910 8179 3895 8117 3870 8131
TIME...MOT...LOC 2011Z 292DEG 26KT 3899 8174
HAIL...1.50IN
WIND...60MPH
$$
092 follow-up statements
068
WWUS51 KRLX 262030
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
430 PM EDT TUE APR 26 2016
OHC105-WVC107-262040-
/O.CAN.KRLX.SV.W.0006.000000T0000Z-160426T2045Z/
MEIGS OH-WOOD WV-
430 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MEIGS AND
SOUTHWESTERN WOOD COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA... THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3888 8171 3898 8161 3895 8117 3870 8131
TIME...MOT...LOC 2030Z 304DEG 29KT 3890 8157
$$
WVC013-035-087-105-262045-
/O.CON.KRLX.SV.W.0006.000000T0000Z-160426T2045Z/
JACKSON WV-WIRT WV-CALHOUN WV-ROANE WV-
430 PM EDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN JACKSON...SOUTHWESTERN WIRT...NORTHWESTERN CALHOUN
AND NORTHWESTERN ROANE COUNTIES...
AT 430 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SANDYVILLE...OR
8 MILES NORTHEAST OF RIPLEY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPENCER...SANDYVILLE...REEDY...PEEWEE...CRESTON...ANNAMORIAH...LUCILLE AND
LEROY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3888 8171 3898 8161 3895 8117 3870 8131
TIME...MOT...LOC 2030Z 304DEG 29KT 3890 8157
HAIL...1.00IN
WIND...60MPH
$$
16574
WWUS51 KRLX 262044
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
444 PM EDT TUE APR 26 2016
WVC013-035-087-105-262053-
/O.EXP.KRLX.SV.W.0006.000000T0000Z-160426T2045Z/
JACKSON WV-WIRT WV-CALHOUN WV-ROANE WV-
444 PM EDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON...
SOUTHWESTERN WIRT...NORTHWESTERN CALHOUN AND NORTHWESTERN ROANE
COUNTIES WILL EXPIRE AT 445 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3888 8171 3898 8161 3895 8117 3870 8131
TIME...MOT...LOC 2042Z 292DEG 26KT 3890 8157
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:35 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 26, 2:35 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
235 PM EDT TUE APR 26 2016
.SYNOPSIS...
COLD FRONT SINKS SOUTH INTO AREA THIS EVENING. WARM/UNSTABLE AIR
IN ADVANCE. FRONT WAFFLES BACK/FORTH IN OUR VICINITY THROUGH
FRIDAY...PROVIDING FOR ROUNDS OF SHOWERS AND THUNDERSTORMS.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
AS OF 1840Z...DECIDED TO GO WITH FLASH FLOOD WATCH OVER OUR WETTEST
COUNTIES FROM THE PAST SEVERAL WEEKS...IN CASE THE SAME SMALL BASIN
GET MORE THAN 1 HEAVIER CELL.
THE FFA IS CURRENT NOW...AND LINGERS INTO THIS EVENING. SOUTHERN COUNTIES
MAY SEE JUST AS MUCH RAIN LATER...BUT MUCH DRIER SOILS OVER SOUTHERN
COUNTIES.
REST OF DISCISSION FROM 1830Z...
AS OF 1830Z...CONTINUES TO BE AN EVOLVING PATTERN TO SAY THE
LEAST...BUT SO FAR...UNFOLDING ABOUT ON SCHEDULE...FROM OUR
MORNING DISCUSSION.
NEW DEVELOPMENT IS FORMING IN CENTRAL AND SOUTHERN OHIO...IN THE
MOST UNSTABLE AIR MASS WITH HIGHER DEW POINTS. QUESTION IS HOW...
QUICKLY IT SINKS SOUTH...SINCE STEERING FLOW STUBBORN TO VEER TO NW.
I MAY BE TOO FAST INCREASING POPS OVER SOUTHERN WV S OF CRW.
WILL MONITOR COVERAGE OVER THE NEXT HOUR OR SO...FOR POSSIBLE SHORT
FUSE FLASH FLOOD WATCH FOR OUR WETTEST CORRIDOR IN THE PKB TO CKB
VCNTY. OF COURSE...SEVERE POSSIBLE TOO...CONSIDERING EQUILIBRIUM
LEVEL 30 TO 35 THSD...WITH FREEZING LEVEL AROUND 11K TO 11.5 K. EXPECT
CELL MOVEMENT SHOULD BE AROUND 30 TO 35 KNOTS.
ALSO...THINKING SEPARATE AREAS OF CONVECTION DEVELOP FURTHER NORTH
LATER THIS AFTERNOON...WITH THE FRONT ITSELF. SO OVERALL...SEVERAL
CLUSTERS.
CONTINUE TO INCLUDED MENTION OF HEAVY RAIN...WHEN POPS ARE THE
HIGHEST THIS AFTERNOON AND MUCH OF THIS EVENING.
BASING OUR FORECAST ON FRONT REACHING NEAR PKB TO CKB AROUND 03Z
WEDNESDAY...AND REACHING EKN TO CRW TO HTS AROUND 09Z WEDNESDAY...
THEN STARTING TO RUN OUT OF GAS. HAVE DRIZZLE IN THE LOW CLOUDS
NORTH OF THE FRONT LATE NIGHT INTO EARLY WEDNESDAY.
WAS DRIER IN THE NORTH ON WEDNESDAY...FIGURING DEEPER MOISTURE DOES
NOT RETURN UNTIL LATE IN THE DAY.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
STILL SOME DIFFERENCES IN THE MODELS ON EXACT TIMING FOR
PRECIPITATION THROUGH THE SHORT TERM PERIOD. OVERALL PATTERN WILL BE
A SURFACE LOW SLIDING ACROSS THE MIDWEST ON A NEARLY STATIONARY
BOUNDARY. WEDNESDAY NIGHT INTO THURSDAY...AS THE LOW IA/IL...THE
BOUNDARY SHOULD GRADUALLY LIFT NORTH ACROSS THE CWA AS A WARM FRONT.
THE GFS AND NAM SHOW A RELATIVE MINIMUM FOR POP/QPF OVER THE
FORECAST AREA...SO KEPT CHANCE POPS GOING UNTIL THURSDAY AFTERNOON.
THE SURFACE LOW LOOKS TO MAKE IT TO ABOUT THE OHIO RIVER VALLEY
THURSDAY NIGHT BEFORE LIFTING INTO PA AS A WEAKENING UPPER LOW
CROSSES THE GREAT LAKES. HAVE POPS DRYING OUT FROM SW TO NE THROUGH
THE DAY FRIDAY AS THE SURFACE LOW HEADS NE. USED A BLEND OF BIAS-
CORRECTED GUIDANCE FOR HIGHS...ENDING UP A TOUCH WARMER ON THURSDAY.
MINIMAL CHANGES MADE TO GOING LOWS USING A CONSENSUS BLEND.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UNSETTLED WEATHER IS EXPECTED THIS WEEKEND STARTING OUT DRY
FRIDAY NIGHT BEFORE A WARM FRONT MOVES ACROSS THE REGION ON
SATURDAY. MODELS DIFFER ON TIMING AND POSITION OF THIS NEXT
SYSTEM. WITH THAT IN MIND, WENT WITH A BLEND OF THE MODELS FOR
TIMING OF PRECIP. INTRODUCED POPS FOR SATURDAY FROM SW TO NE WITH
THE WARM FRONT. THE WARM FRONT LIFTS NORTH OF THE CWA ON SUNDAY
WITH THE SFC LOW MOVING THROUGH THE AREA FROM WEST TO EAST DURING
THE DAY ON SUNDAY AND MONDAY. THE LOW FINALLY EXITS TO THE EAST ON
MONDAY NIGHT. SEASONAL TEMPERATURES WILL REMAIN THROUGHOUT THE
FORECAST PERIOD.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
CONVECTION EXPECTED TO INCREASE 18Z TO 21Z WITH MOST UNSTABLE AIR IN
CENTRAL AND SOUTHERN OHIO. QUESTIONS ARE HOW QUICKLY CONVECTION
SINKS SOUTH...SINCE STEERING FLOW DOES NOT VEER MUCH.
WILL HIGHLIGHT MOSTLY NORTH OF HTS TO CRW THROUGH 21Z WITH
CONVECTION...THEN TRY TO SINK FURTHER SOUTH 21Z TUESDAY TO 00Z
WEDNESDAY. OF COURSE...CONDITIONS HIGHLY VARIABLE IN THE
CONVECTION...AND HARD TO REFLECT IN TAFS.
BASING OUR FORECAST ON FRONT REACHING NEAR PKB TO CKB AROUND 03Z
WEDNESDAY...AND REACHING EKN TO CRW TO HTS AROUND 09Z
WEDNESDAY...THEN STARTING TO RUN OUT OF GAS. HAVE DRIZZLE IN THE
LOW CLOUDS NORTH OF THE FRONT LATE NIGHT INTO EARLY WEDNESDAY.
THINKING THE FRONT WILL NOT REACH BKW...AND CRW QUESTIONABLE. SO
LOWER CLOUDS MORE IN QUESTION...THE FURTHER SOUTH.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: CONVECTION MAY BE SLOWER MOVING SOUTH LATE
THIS AFTERNOON THAN FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY M M M M M M M L L M M M
HTS CONSISTENCY M M M M M M M L L L M M
BKW CONSISTENCY M M M M M M M M M M M M
EKN CONSISTENCY M M M M M M M M M M M M
PKB CONSISTENCY M M M M M M M M M M M M
CKB CONSISTENCY M M M M M M M M M M M L
AFTER 18Z WEDNESDAY...
IFR POSSIBLE IN ROUNDS OF SHOWERS OR STORMS THROUGH THURSDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ009>011-
017>020-028>032-038>040-047.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ066-067-
075-076.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...JS/KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...JS
AVIATION...KTBHazardous weather outlook, Apr 26, 3:19 PM EDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 319 PM EDT TUE APR 26 2016 OHZ066-067-075-076-WVZ009>011-017>020-028>032-038>040-047-271930- PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-WIRT-CALHOUN- RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER- UPSHUR-BARBOUR-RANDOLPH- 319 PM EDT TUE APR 26 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...PORTIONS OF CENTRAL WEST VIRGINIA AND PORTIONS OF NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD BECOME SEVERE... PRODUCING LARGE HAIL AND/OR DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>016-024>027- 033>037-046-271930- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN- PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-POCAHONTAS- 319 PM EDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA...PORTIONS OF CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND PORTIONS OF WESTERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD BECOME SEVERE... PRODUCING LARGE HAIL AND/OR DAMAGING WIND GUSTS. IF THE ASSOCIATED DOWNPOURS BECOME REPETITIVE OVER THE SAME AREA...FLASH FLOODING MAY OCCUR ON SMALL STREAMS. IF THIS THREAT BECOME MORE APPARENT...A FLASH FLOOD WATCH WOULD BE POSTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 26, 3:47 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
347 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 2 NW POMEROY 39.04N 82.05W
04/26/2016 E0.50 INCH MEIGS OH PUBLIC
MODERATE HAIL FALL ONGOING
&&
EVENT NUMBER RLX1600846
COOPERLocal storm report, Apr 26, 3:48 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
348 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 NW POMEROY 39.05N 82.06W
04/26/2016 E0.50 INCH MEIGS OH PUBLIC
&&
EVENT NUMBER RLX1600847
COOPERLocal storm report, Apr 26, 3:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
356 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 2 NNE POMEROY 39.05N 82.02W
04/26/2016 E0.70 INCH MEIGS OH PUBLIC
DIME SIZED HAIL
&&
EVENT NUMBER RLX1600848
MZLocal storm report, Apr 26, 3:58 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 3 NNE POMEROY 39.07N 82.01W
04/26/2016 E0.70 INCH MEIGS OH DEPT OF HIGHWAYS
DIME SIZE HAIL
&&
EVENT NUMBER RLX1600849
MZLocal storm report, Apr 26, 4:00 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
400 PM EDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL 3 ENE POMEROY 39.04N 81.99W
04/26/2016 E1.75 INCH MEIGS OH PUBLIC
MEIGS COUNTY GOLF COURSE. VERY HEAVY RAIN ALSO. TIME
ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1600850
COOPERSpecial weather statement, Apr 26, 4:08 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 408 PM EDT TUE APR 26 2016 OHZ067-076-WVZ009-262115- MORGAN-WASHINGTON-WOOD- 408 PM EDT TUE APR 26 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WASHINGTON COUNTY... AT 408 PM EDT...A STRONG THUNDERSTORM WAS NEAR BEVERLY...MOVING SOUTHEAST AT 35 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MARIETTA...WILLIAMSTOWN...BOAZ...STOCKPORT AND DEVOLA. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 182 AND 186. INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 5. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3950 8185 3958 8177 3945 8133 3933 8147 TIME...MOT...LOC 2008Z 294DEG 29KT 3951 8172 09
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 2:32 PM EDT | Flash Flood Watch | RLX | Barbour, Braxton, Calhoun, Doddridge, Gilmer, Harrison and 8 more | 7 hr |
| Apr 26, 3:15 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 30 min |
| Apr 26, 3:44 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wood | 31 min |
| Apr 26, 4:56 PM EDT | Flash Flood Warning | RLX | Pleasants, Wood | 2 hr |
| Apr 26, 4:56 PM EDT | Special Weather Statement | RLX | Clay, Nicholas | 34 min |
| Apr 26, 5:14 PM EDT | Special Weather Statement | RLX | Doddridge, Ritchie | 46 min |
| Apr 26, 5:35 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Ritchie | 25 min |
| Apr 26, 5:58 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Gilmer, Lewis, Ritchie | 46 min |
| Apr 26, 6:30 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Gilmer, Nicholas, Pocahontas and 2 more | 2 hr |
| Apr 26, 6:42 PM EDT | Special Weather Statement | RLX | Jackson, Mason, Roane, Wirt | 2 hr |
| Apr 26, 7:12 PM EDT | Special Weather Statement | RLX | Nicholas | 33 min |
| Apr 26, 7:16 PM EDT | Special Weather Statement | RLX | Mason | 59 min |
| Apr 26, 7:48 PM EDT | Special Weather Statement | RLX | Cabell | 27 min |
| Apr 26, 1:41 PM EDT | Special Weather Statement | RLX | Perry | 34 min |
| Apr 26, 2:14 PM EDT | Special Weather Statement | RLX | Perry | 31 min |
| Apr 26, 2:21 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 24 min |
| Apr 26, 2:53 PM EDT | Special Weather Statement | RLX | Morgan | 37 min |
| Apr 26, 2:58 PM EDT | Special Weather Statement | RLX | Perry | 17 min |
| Apr 26, 3:04 PM EDT | Special Weather Statement | RLX | Meigs | 26 min |
| Apr 26, 3:33 PM EDT | Special Weather Statement | RLX | Perry | 87 min |
| Apr 26, 3:47 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Washington | 43 min |
| Apr 26, 4:08 PM EDT | Special Weather Statement | RLX | Washington | 67 min |
| Apr 26, 4:41 PM EDT | Special Weather Statement | RLX | Athens, Washington | 79 min |
| Apr 26, 6:56 PM EDT | Special Weather Statement | RLX | Perry | 94 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2016Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.